Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 8, NWS Birmingham, AL

February 23, 2016Dallas County, Perry County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 23, 2016, 7:39 PM CST for Dallas County, Perry County, Alabama. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 23, 2016, 7:39 PM CST (01:39 UTC)
Expired
Feb 23, 2016, 8:45 PM CST
In force
66 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Dallas County, AL, Perry County, AL

The radar

The Birmingham radar (KBMX), 91 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 23, 5:53 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

728 
WUUS54 KBMX 240139
SVRBMX
ALC047-105-240245-
/O.NEW.KBMX.SV.W.0008.160224T0139Z-160224T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
739 PM CST TUE FEB 23 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN CENTRAL ALABAMA...
  DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 845 PM CST

* AT 739 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR NEWBERN TO CENTRAL MILLS TO NEAR YELLOW
  BLUFF...MOVING NORTHEAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  SELMA...VALLEY GRANDE...MARION...UNIONTOWN...SELMONT-WEST
  SELMONT...ORRVILLE...NEWBERN...BOGUE CHITTO...MEMORIAL STADIUM...
  VAIDEN...PAUL M GRIST STATE PARK...DALLAS COUNTY HORSE ARENA...
  DALLAS LAKE...HEIBERGER...OLD CAHABA PARK...DANNELLY RESERVOIR...
  GARDNER ISLAND...BURNSVILLE...MARION JUNCTION AND CENTRAL MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR SOUTHWESTERN
ALABAMA.

LAT...LON 3220 8732 3226 8746 3231 8747 3231 8752
      3265 8753 3266 8747 3272 8747 3283 8731
      3284 8702 3266 8702 3266 8692 3254 8691
      3235 8681 3233 8685 3230 8683 3228 8686
      3223 8681 3222 8691 3205 8691 3205 8718
TIME...MOT...LOC 0139Z 229DEG 44KT 3253 8754 3228 8742 3193 8745 

HAIL...1.00IN
WIND...70MPH
 
$$

87/GRANTHAM
4 follow-up statements
893 
WWUS54 KBMX 240156
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 PM CST TUE FEB 23 2016

ALC047-105-240245-
/O.CON.KBMX.SV.W.0008.000000T0000Z-160224T0245Z/
PERRY AL-DALLAS AL-
756 PM CST TUE FEB 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR PERRY AND DALLAS COUNTIES...

AT 756 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF MARION TO NEAR ORRVILLE TO 7
MILES SOUTH OF YELLOW BLUFF...MOVING NORTHEAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SELMA...VALLEY GRANDE...MARION...SELMONT-WEST SELMONT...ORRVILLE...
BOGUE CHITTO...MEMORIAL STADIUM...BURNSVILLE...MARION JUNCTION...
VAIDEN...PAUL M GRIST STATE PARK...CENTRAL MILLS...DALLAS COUNTY
HORSE ARENA...DALLAS LAKE...HEIBERGER...OLD CAHABA PARK...DANNELLY
RESERVOIR...GARDNER ISLAND...BELKNAP AND TYLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR SOUTHWESTERN
ALABAMA.

LAT...LON 3225 8744 3265 8753 3266 8747 3272 8747
      3283 8731 3284 8702 3266 8702 3266 8692
      3254 8691 3235 8681 3233 8685 3230 8683
      3228 8686 3223 8681 3222 8691 3205 8691
      3205 8718 3220 8732
TIME...MOT...LOC 0156Z 243DEG 34KT 3270 8740 3223 8727 3185 8751 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

87/GRANTHAM
360 
WWUS54 KBMX 240205
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 PM CST TUE FEB 23 2016

ALC047-105-240245-
/O.CON.KBMX.SV.W.0008.000000T0000Z-160224T0245Z/
PERRY AL-DALLAS AL-
805 PM CST TUE FEB 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR PERRY AND DALLAS COUNTIES...

AT 805 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HEIBERGER TO NEAR ORRVILLE TO NEAR YELLOW
BLUFF...MOVING NORTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SELMA...VALLEY GRANDE...MARION...SELMONT-WEST SELMONT...ORRVILLE...
BOGUE CHITTO...MEMORIAL STADIUM...BURNSVILLE...PAUL M GRIST STATE
PARK...DALLAS COUNTY HORSE ARENA...DALLAS LAKE...HEIBERGER...OLD
CAHABA PARK...DANNELLY RESERVOIR...GARDNER ISLAND...BELKNAP...
TYLER...POTTER STATION...VALLEY CREEK JUNCTION AND SPROTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR SOUTHERN
ALABAMA.

LAT...LON 3223 8738 3244 8727 3275 8743 3283 8731
      3284 8702 3266 8702 3266 8692 3254 8691
      3235 8681 3233 8685 3230 8683 3228 8686
      3223 8681 3222 8691 3205 8691 3205 8718
      3220 8732
TIME...MOT...LOC 0205Z 230DEG 42KT 3275 8739 3226 8721 3194 8740 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

87/GRANTHAM
697 
WWUS54 KBMX 240214
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 PM CST TUE FEB 23 2016

ALC105-240223-
/O.CAN.KBMX.SV.W.0008.000000T0000Z-160224T0245Z/
PERRY AL-
814 PM CST TUE FEB 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR SOUTHERN
ALABAMA.

LAT...LON 3208 8719 3221 8735 3232 8727 3249 8725
      3249 8711 3257 8708 3260 8704 3264 8705
      3268 8702 3266 8702 3266 8692 3254 8691
      3235 8681 3233 8685 3230 8683 3227 8686
      3223 8681 3222 8691 3205 8691 3205 8718
TIME...MOT...LOC 0213Z 234DEG 41KT 3250 8711 3227 8714 3198 8732 

$$

ALC047-240245-
/O.CON.KBMX.SV.W.0008.000000T0000Z-160224T0245Z/
DALLAS AL-
814 PM CST TUE FEB 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR DALLAS COUNTY...

AT 813 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR POTTER STATION TO NEAR OLD CAHABA PARK TO NEAR
CAMDEN...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SELMA...VALLEY GRANDE...SELMONT-WEST SELMONT...ORRVILLE...MEMORIAL
STADIUM...BURNSVILLE...PAUL M GRIST STATE PARK...DALLAS COUNTY HORSE
ARENA...DALLAS LAKE...OLD CAHABA PARK...DANNELLY RESERVOIR...GARDNER
ISLAND...BELKNAP...TYLER...POTTER STATION...VALLEY CREEK JUNCTION...
BARRETT CREEK...SKYHARBOR AIRPORT...WHITES BLUFF AND CARLOWVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR SOUTHERN
ALABAMA.

LAT...LON 3208 8719 3221 8735 3232 8727 3249 8725
      3249 8711 3257 8708 3260 8704 3264 8705
      3268 8702 3266 8702 3266 8692 3254 8691
      3235 8681 3233 8685 3230 8683 3227 8686
      3223 8681 3222 8691 3205 8691 3205 8718
TIME...MOT...LOC 0213Z 234DEG 41KT 3250 8711 3227 8714 3198 8732 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

87/GRANTHAM
603 
WWUS54 KBMX 240234
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
834 PM CST TUE FEB 23 2016

ALC047-240245-
/O.CON.KBMX.SV.W.0008.000000T0000Z-160224T0245Z/
DALLAS AL-
834 PM CST TUE FEB 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR EASTERN DALLAS COUNTY...

AT 834 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLD CAHABA
PARK...OR NEAR SELMONT-WEST SELMONT...MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SELMA...VALLEY GRANDE...SELMONT-WEST SELMONT...OLD CAHABA PARK...
MEMORIAL STADIUM...BURNSVILLE...GARDNER ISLAND...BELKNAP...DALLAS
COUNTY HORSE ARENA...TYLER...DALLAS LAKE...SELMA DRAG STRIP...VALLEY
CREEK JUNCTION...BARRETT CREEK...SKYHARBOR AIRPORT...CRAIG FIELD
AIPORT...EDMUND PETTUS BRIDGE AND SELMA UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR SOUTHERN
ALABAMA.

LAT...LON 3216 8701 3232 8717 3260 8695 3257 8691
      3254 8691 3235 8681 3233 8685 3230 8683
      3227 8686 3226 8685
TIME...MOT...LOC 0234Z 222DEG 53KT 3232 8704 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 5:56 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Feb 23, 5:56 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
556 PM CST TUE FEB 23 2016

.UPDATE...
AVIATION DISCUSSION.

&&

.DISCUSSION...

AFTER SEVERAL DAYS OF MODEL DISCUSSIONS AND PREPAREDNESS
ACTIVITIES...THE SEVERE WEATHER EVENT IS NOW AT OUR DOORSTEP. AS
EXPECTED...THERE WAS A LULL IN THE CONVECTIVE ACTIVITY THIS
MORNING...BUT CONVECTION HAS INCREASED RAPIDLY THIS AFTERNOON DUE
TO DAYTIME HEATING. SURFACE TEMPERATURES HAVE ALREADY WARMED INTO
THE MIDDLE 70S ALONG AND SOUTH OF I-85. SURFACE BASED CAPES ARE
NOW OVER 1000 J/KG ACROSS SOUTH ALABAMA. 0-3KM STORM RELATIVE
HELICITY AND 0-6KM BULK SHEAR ARE STILL NOT HIGH ENOUGH FOR
AFTERNOON STORMS TO SHOW ANY DEEP UPDRAFTS OR ROTATION...BUT
THESE VALUES WILL INCREASE RAPIDLY THIS EVENING. THE MESO-SCALE
MODELS ARE SHOWING A BROKEN LINE OF CONVECTION AS THE BULK OF THE
ACTIVITY MOVES ACROSS CENTRAL ALABAMA. THE MAIN TAKE AWAY IS THAT
THERE WILL NOT BE A SOLID LINE OF STORMS THAT WILL BEGIN TO END
AND AT ONE LOCATION IN LESS THAN 30 MINUTES. THERE MAY BE SEVERAL
WAVES OF SEVERE STORMS THAT MOVE OVER ONE AREA. MODELS STILL
INDICATE THAT THE SEVERE THREAT WILL BE EAST OF CENTRAL ALABAMA BY
3 OR 4 AM. EVEN THROUGH THERE HAS BEEN A BREAK IN THE RAIN
TODAY...THE GROUND IS VERY MOIST AND ANY INTENSE RAINFALL COULD
LEAD TO LOCALIZED FLOODING.

COLDER AIR WILL SPREAD ACROSS CENTRAL ALABAMA ON WEDNESDAY EVEN
THOUGH SURFACE WINDS WILL NEVER BECOME NORTHWEST...LIKE AFTER A
TYPICAL FRONTAL PASSAGE. WEST WINDS WILL INCREASE DURING THE
MORNING HOURS WEDNESDAY TO BETWEEN 15 TO 25 MPH WITH GUSTS TO 35
MPH AT TIMES. THERE WILL BE A LARGE AREA OF WRAP AROUND MOISTURE
ON WEDNESDAY...SO THERE WILL BE VERY LIMITED SUNSHINE.
TEMPERATURES ACROSS NORTH ALABAMA WILL ACTUALLY FALL DURING THE
DAY WEDNESDAY. THE LOW CLOUDS MAY LINGER INTO WEDNESDAY
EVENING...BUT SOME CLEARING LIKELY FROM WEST TO EAST AFTER
MIDNIGHT. COLD AIR ADVECTION WILL CONTINUE INTO THURSDAY... BUT
MORE SUNSHINE EXPECTED ON THURSDAY. THE BRUNT OF THE COLD AIR MASS
SHIFTS EAST OF ALABAMA BY FRIDAY...BUT HIGHS WILL STILL BE 5-10
DEGREES BELOW AVERAGE. AN UPPER LEVEL SHORT WAVE TROF WILL PASS
THROUGH THE AREA ON SATURDAY...BUT AIR MASS TOO DRY FOR ANY
PRECIPITATION. A NICE WARM-UP OVER THE WEEKEND WITH HIGHS IN THE
60S AS AN UPPER RIDGE BUILDS OVER THE SOUTHEAST STATES. THE NEXT
CHANCE OF RAIN WILL BE LATE SUNDAY NIGHT AND MONDAY AS COLD FRONT
PASSES THROUGH ALABAMA.

58/ROSE

&&

.AVIATION...
00Z TAF DISCUSSION.

AREAS OF RAIN AND SHOWERS WILL AFFECT TERMINALS ACROSS CENTRAL
ALABAMA FOR THE NEXT 2-3HRS BEFORE STRONGER THUNDERSTORMS ARE
EXPECTED TO MOVE ACROSS THE AREA. THESE THUNDERSTORMS COULD PRODUCE
LARGE HAIL...TORNADOES...AND DAMAGING WINDS. OUTSIDE OF
CONVECTION...GRADIENT WINDS WILL BE STRONG WITH WIND GUSTS OF 25-
27KTS FROM THE SOUTHEAST BECOMING SOUTHWEST LATER TONIGHT. CIGS WILL
BE MVFR TO VFR.

AS THUNDERSTORMS EXIT...SCATTERED RAIN SHOWERS WILL BE POSSIBLE
THROUGH THE OVERNIGHT HOURS WITH MVFR CIGS AND FOG. WINDS WILL
REMAIN GUSTY.

14

&&

.FIRE WEATHER...

HIGH RAIN CHANCES WILL CONTINUE THROUGH TONIGHT AS A STRONG STORM
SYSTEM MOVES THROUGH THE AREA. SEVERE STORMS ARE POSSIBLE TONIGHT.
MUCH COLDER AIR WILL IMPACT THE AREA WEDNESDAY AND THURSDAY.
LIGHT RAIN WILL IMPACT THE AREA WITH AN UPPER LOW ON WEDNESDAY AND
WEDNESDAY NIGHT. DRY CONDITIONS THURSDAY THROUGH SUNDAY. NO
CRITICAL FIRE WEATHER CONCERNS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     53  54  35  48  29 / 100  80  30  10   0
ANNISTON    53  55  36  50  30 / 100  80  30  10   0
BIRMINGHAM  49  52  35  51  31 / 100  80  30  10   0
TUSCALOOSA  49  50  36  55  32 / 100  50  20  10   0
CALERA      50  53  36  53  32 / 100  60  20  10   0
AUBURN      53  56  36  53  32 / 100  80  20  10   0
MONTGOMERY  53  55  36  57  33 / 100  40  10  10   0
TROY        54  56  37  57  33 / 100  40  10  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
COUNTIES: AUTAUGA...BIBB...BLOUNT...CALHOUN...CHAMBERS...
CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA...DALLAS...ELMORE...
ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON...LAMAR...LEE...
LOWNDES...MACON...MARENGO...MARION...MONTGOMERY...PERRY...
PICKENS...RANDOLPH...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...
TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON.

WIND ADVISORY UNTIL 9 PM CST WEDNESDAY FOR ALL OF CENTRAL
ALABAMA.

&&
Hazardous weather outlook, Feb 23, 12:30 PM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CST TUE FEB 23 2016

ALZ011>015-017>050-242130-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1230 PM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS LIKELY TONIGHT ACROSS ALL OF CENTRAL ALABAMA.
ALL TYPES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING TORNADOES...
DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL. THE SEVERE WEATHER
THREAT WILL INCLUDE ALL OF CENTRAL ALABAMA...WITH THE MOST
SIGNIFICANT THREAT FOR SEVERE WEATHER...INCLUDING STRONG
TORNADOES...ALONG AND SOUTH OF A LINE FROM ALICEVILLE...TO
CLANTON...TO LAFAYETTE.

PLEASE STAY TUNED FOR THE LATEST UPDATES...AS SEVERE THREAT TIMING
AND IMPACT AREAS MAY CHANGE. HAVE YOUR SEVERE WEATHER PLANS READY
FOR ACTIVATION WHEN WATCHES OR WARNINGS ARE ISSUED.

STRONG GRADIENT WINDS WILL ACCOMPANY THE STORM SYSTEM LATE THIS
AFTERNOON AND TONIGHT...AND PREVAILING WINDS OUTSIDE OF
THUNDERSTORMS WILL INCREASE TO AROUND 20 TO 25 MPH. SOME GUSTS OF
35 TO 40 MPH ARE LIKELY.

RAINFALL OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS ON
SATURATED SOILS WILL ALSO RESULT IN THE POTENTIAL FOR ISOLATED
FLASH FLOODING LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG GRADIENT WINDS WILL CONTINUE ON WEDNESDAY WITH SUSTAINED
WINDS OF 20 TO 30 MPH AND GUSTS OF 35 TO 40 MPH.

RIVER FLOODING WILL BE POSSIBLE ALONG THE LOWER TOMBIGBEE BASIN
WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NEEDED LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.

In the hours before

Local storm report, Feb 23, 4:48 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TORNADO          1 ESE REFORM            33.37N 88.00W
02/23/2016                   PICKENS            AL   BROADCAST MEDIA

            POSSIBLE ROOF DAMAGE. RADAR TDS SIGNATURE AT 425 PM CDT.
            TIME ESTIMATED BY RADAR.

&&

JH
Local storm report, Feb 23, 4:54 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     5 ENE BESSEMER          33.40N 86.88W
02/23/2016                   JEFFERSON          AL   BROADCAST MEDIA

            SHINGLES OFF ROOF OF HOMES. CAR WINDOWS BROKEN. POSSIBLE
            TORNADO.

&&

JH
Local storm report, Feb 23, 4:58 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     5 ENE BESSEMER          33.40N 86.88W
02/23/2016                   JEFFERSON          AL   BROADCAST MEDIA

            SHINGLES OFF ROOF OF HOMES. WINDOWS BROKEN. CAR WINDOWS
            BROKEN. TRASH CANS AND PATIO FURNITURE BLOWN AROUND.
            POSSIBLE TORNADO. UPDATED INFORMATION.

&&

JH
Local storm report, Feb 23, 6:18 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     TSTM WND DMG     5 ENE BESSEMER          33.40N 86.88W
02/23/2016                   JEFFERSON          AL   BROADCAST MEDIA

            SHINGLES OFF ROOF OF HOMES. WINDOWS BROKEN. CAR WINDOWS
            BROKEN. TRASH CANS AND PATIO FURNITURE BLOWN AROUND.
            POSSIBLE TORNADO. UPDATED INFORMATION. TIME ESTIMATED BY
            RADAR.

0603 PM     TORNADO          5 WSW HACKLEBURG        34.24N 87.92W
02/23/2016                   MARION             AL   OFFICIAL NWS OBS

            DUAL-POL TORNADO DEBRIS SIGNATURE DETECTED FROM KGWX
            NEXRAD.

&&

JH
Local storm report, Feb 23, 6:38 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TORNADO          6 WSW HACKLEBURG        34.23N 87.92W
02/23/2016                   MARION             AL   EMERGENCY MNGR

            DAMAGE TO THE ROOF OF A HOME. TREES AND POWER LINES DOWN.
            DUAL-POL TORNADO DEBRIS SIGNATURE DETECTED FROM KGWX
            NEXRAD. UPDATED LOCATION AND INFORMATION.

&&

JH
Local storm report, Feb 23, 7:03 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     2 NE KINTERBISH         32.36N 88.26W
02/23/2016                   SUMTER             AL   FIRE DEPT/RESCUE

            TREES DOWN ON SUMTER COUNTY ROAD 9. ONE LARGE TREE ACROSS
            COUNTY ROAD 9 NORTH OF THE INTERSECTION OF COUNTY ROAD
            10.

&&

JH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 6:25 PM CSTTornado WarningBMXSumter50 min
Feb 23, 6:50 PM CSTTornado WarningBMXMarengo55 min
Feb 23, 8:45 PM CSTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes34 min
Feb 23, 8:47 PM CSTRiver Flood WarningBMXSumter69 hr
Feb 24, 1:26 AM CSTSpecial Weather StatementBMXBlount64 min
Feb 24, 3:17 AM CSTRiver Flood WarningBMXCalhoun, Cherokee, Etowah, St. Clair39 hr
Feb 24, 8:44 AM CSTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery66 hr
Feb 24, 9:03 AM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby23 hr
Feb 24, 9:12 AM CSTRiver Flood WarningBMXChilton, Coosa, Elmore, Shelby, Talladega34 hr
Feb 24, 9:24 AM CSTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker47 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.